i have been getting servere muscle pains all over my body for 2 and a half years i was diagnosed with fibromyalgia but now the rheumatoligist has done blood test and my b12 is low i was wondering if this is what is causing all the pain a
nd if it is can the pain be treated so teh pain goeas away
any advice would be appreciated
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
It sounds like you have been diagnosed with fibromyalgia and also a vitamin B12 deficiency.
Vitamin B12 is a vitamin necessary for function of certain enzymes in the central nervous system. lack of vitamin B12 can cause various symptoms and signs including, but not limited to: anemia and all the symptoms associated with anemia (difficulty breathing, palpitations, fatigue), fatigue, weakness, sensory loss, psychiatric symptoms such as depression or mania, cognitive dysfunction (memory loss, attention problems) etc. Pain is not a prominent symptom of vitamin B12 deficiency but can occur.
If you have the symptoms and signs and meet the criteria for diagnosis of fibromyalgia, then this is likely not caused by the vitamin B12 deficiency. However, treatment of your vitamin b12 deficiency with appropriate doses of vitamin B12 may improve symptoms such as fatigue. Regardless, vitamin B12 deficiency should always be treated, as it may be affecting several parts of the nervous system.
Thank you for using the forum, I hope you find this information useful, good luck.
Hi, I've had fibromyalgia for more than 25 years. In the last couple of years I gradually starting having more and more problems. Finally, last year I was dx'd with Sjogrens (autoimmune disease) but continued to have issues that don't seem to be directly related to Sjogrens or FM. (My neuro thought I might have myasthenia gravis.)
I went to a new rheumy who did lots of testing (still waiting for all of the results) but one of the things we found is that my Vitamin D is low. If you haven't been tested for this you might want to request it. But first google "Vitamin D deficiency"and read up on it.
Regarding Vitamin B12...when it is low it is a type of anemia...I forget what it is called, but your doctor should be able to give you B12 shots or have you take other b12 supplements. But more specifically you need to try and find out the cause of the vit b12 deficiency.
One simple explanation is that it is due to the FM. There is a school of thought that people with FM have absorption problems in their digestive tract causing nutritional deficiencies. I've been taking a B complex for years. My favorite are Stress Tabs with Zinc (I used to get them Walgreens). But you should google vit b12 deficiency as well. HTH
Hi Tawny. I was just diagniosed with Vit B12 ,B6 and folic acid deficiency. I also have IIH. Since March this year I have been complaining of pins + neddles in my feet and hands.Also very sore muscles,especially in my thighs and upper arms. Stairs became like mountains.I am now taking 5mgs of folic acid only, until Oct when I will take B12.I was having Vit B injections in April/May which didnt help. I am feeling much better already. Hope you will be to.Cath278
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.